MAUDE Adverse Event Report: US SURGICAL PUERTO RICO STAT TACK; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO STAT TACK; STAPLE, IMPLANTABLE
Model Number OMS-TTSS
Medical Device Problem Codes Positioning Failure (1158); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted the unit had disrupted timing.The handle was actuated and the remaining tacks deployed but seated improperly in the test media.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition is caused by an instrument that has been exposed to excessive force while applying helixes to a surface.If a helix is fired over improper surfaces it can provoke the exertion of excessive force to the handle causing the unit to disrupt the timing and to a possible jam.Based on the evidence available the reported condition was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to the reporter, a hair strand was found inside the stat tack sterile pack before device was handed to surgeon for use.Device with hair was put to the side and new one was opened with no issue.Additionally, the tacks were able to be fired but had not been used in the patient as the product was contaminated.There was no patient involvement in this event.

Brand Name
STAT TACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7109036
Report Number2647580-2017-08696
Device Sequence Number1211607
Product Code GDW
UDI-Device Identifier20884521070506
UDI-Public20884521070506
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K090470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberOMS-TTSS
Device Catalogue NumberOMS-TTSS
Device Lot NumberP7A0118X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1